Ask a doctor

Are These Normal Side Effects of Botox?

I Thought I Had Food Poisoning 2 Days After Having Botox and my Eyesight is Impaired  Very Hard to Go out Doors Because of Sun. Anyone else have this reaction?

Doctor Answers (4)

Unlikely these reactions are due to BOTOX!

+2

The symptoms you describe (food poisoning) do not seem like BOTOX side effects. However, some patients have reported photophobia (difficulty in tolerating light), following the use of BOTOX. If your food poisoning symptom was predominantly only vomiting, then you may be having migraine considering the photophobia as well. Again, there are some patients who find their migraine worsening after BOTOX injections - this is a paradox, since BOTOX is being used to treat migraine as well.  A good idea would be to call your doctors' office and go in for  review. 


India Dermatologist
4.5 out of 5 stars 2 reviews

Are These Normal Side Effects of Botox?

+1

 No these are not typical Botox side effects and they may not be related to the Botox injections at all, IMHO.  

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Botox and sickness hurt

+1

Botox is very safe but vague symptoms have been noted by some people having had the treatment but also people who were given placebo ("sugar pills" during the FDA sudies) also had these symptoms.  Sometimes light sensitivity could be caused by an inability to squint which is related to Botox treatment of the crows feet, and this fades as the Botox fades in the few months after treatment.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 32 reviews

You might also like...

Botox should not cause Food Poisoning-Like Side Effects

+1

Sounds like food poisoning and not Botox side effects, which are typically related to muscle weakness in the region/s where it was injected.  See your physician for an accurate diagnosis.

Robert Strimling, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.